MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI22
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter had rust on it.The photos of the second catheter were found to be damaged.The packaging was all sealed up before opening first layer, then opening blue cover on catheter.As if mentioned, was second one in a matter of weeks and had thrown out first one but kept this one to send to bard.The flash is turned on so could see the brown stuff along with size of hole.That's clearly bigger, they're stored in the bedroom unit beside my bed.No excessive heat, condensation.The size of hole was first clue, had with first faulty catheter and this one exact same, then turned flash on and saw how gross it actually was.The patient had the two units since january.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (with original packaging), used silicone foley.Visual inspection of the sample noted the catheter was inspected and it was confirmed that there was foreign material within the eyelet.This does not meet specification which states "the product/assembly must be free of visible, lose or etched foreign matter, solvent spills, hair, etc".No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: warnings 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured 2.Applicable patients patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously the bladder and urethra may be contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10 percentage povidone iodine.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (including vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver coated catheter shape, configuration and principles bard i.C.Silver foley tray b consists of a balloon catheter, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley there are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.Material balloon catheter: natural rubber latex; silver coating intended use & effect efficacy the device is a tray kit product that is used for the purpose of urinary drainage and measurement of core body temperature.It combines a balloon catheter with temperature sensing designed to be placed in the bladder, and a urinary drainage bag.Directions for use 1.Method of use the device is intended for single use only and is not reusable.2.Precautions for use 1) to secure a sterile field for the procedure, spread a clean wrapping paper.2) place waterproof sheet beneath patients buttocks.(fig.1) 3) put on sterile gloves.Open tray and place it on the wrapping paper.(fig.2) 4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(fig.3) 5) lubricate the distal end of the catheter with water soluble lubricant packaged in the tray.(fig.4) 6) insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(fig.5) 7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.8) keep the drainage bag below the bladder level without touching the floor.(fig.6) 9) secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.(fig.7) 10) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Direction for use bard ez l ok sampling port 1) occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to near (slightly above) the sampling port.2) swab surface of site with antiseptic wipe.3) using aseptic technique, position the needle less syringe (slip - tip type or luer lock type) in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port.Press the syringe and twist to lock the syringe onto the sampling port.(fig.8) 4) aspirate desired volume of urine.After sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned to its original position.5)unkink tubing.How to disconnect catheter from tubing catheter is pre connected to ez lok and the connecting part is covered with red seal (tamper evident seal).Remove the seal by grasping the tab at the end of the seal and puling along perforations, and then disconnect the catheter and the tubing using aseptic technique.(fig.9) 2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(4 do not wipe catheter surface with organic solvents such as alcohol.(5 do does not aspirate urine through drainage funnel wall.(6 since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(7 when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(8 avoid force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.(9) do not pull or twist the outlet tube.Also, do not squeeze the drainage bag.The joint of the drainage bag and the outlet tube may be damaged and urine leakage may occur.(10) when disposing of urine, observe the 1) remove the outlet tube from the housing of the urine drainage bag.2) lift the green lever to open with holding the outlet tube.Be careful not to pull the outlet tube when lifting the green lever.3) when disposal of urine is completed, close the green lever and put the outlet tube into the housing.11) when using statlock foley, observe the following.1) do not use the statlock device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2) minimize catheter manipulation during statlock stabilization device application and removal.3) do not use the statlock device for patients showing allergic reaction to tape or adhesive.4) conduct skin assessment prior to application and repeat daily per facility protocol.5) the statlock device should be assessed daily and changed when clinically, indicated, at least every seven days.6) after placing the statlock device, allow to dry completely (10 15 seconds) due to alcohol included in skin protectant.7) use alcohol pads when removal.Do not pull or force pad to remove.Precautions 1.Precautions for use (exercise caution when using the device in the following patients) 1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions 1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section troubleshooting.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as removal difficult case hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non rupture method first.3.Malfunction and adverse events 3.Malfunction and adverse events 1)malfunction catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use failure to measure temperature improper temperature indication 2) adverse events urinary tract infection hemorrhage, hematuria allergy reaction to the device calculus formation edema pain discomfort injury of bladder or urethral urethritis, urinary incontinence retained balloon fragments storage method and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.Correction- d, h this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22052128
Report Number1018233-2025-03652
Device Sequence Number9095546
Product Code MJC
UDI-Device Identifier00801741016783
UDI-Public(01)00801741016783(11)231130(17)251031(10)NGHX3889
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number0165SI22
Device Lot NumberNGHX3889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown